Alert archive / Texas / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 79, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 29, 2020, 1:54 AM CDT for Williamson County, Texas. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2020, 1:54 AM CDT (06:54 UTC)
- Expired
- Apr 29, 2020, 3:00 AM CDT
- In force
- 66 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
County Williamson County, TX
The radar
The Ft Hood radar (KGRK), 8 km from the middle of the area, began a volume at 06:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 6.9 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3210 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1442 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 248 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 17.8
The text
As transmitted.
110
WUUS54 KEWX 290654
SVREWX
TXC491-290800-
/O.NEW.KEWX.SV.W.0079.200429T0654Z-200429T0800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
154 AM CDT Wed Apr 29 2020
The National Weather Service in Austin San Antonio has issued a
* Severe Thunderstorm Warning for...
Eastern Williamson County in south central Texas...
* Until 300 AM CDT.
* At 153 AM CDT, a severe thunderstorm was located near Jarrell, or
10 miles northwest of Granger, moving southeast at 35 mph.
HAZARD...Half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Taylor, Granger, Hutto, Bartlett, Jarrell, Thrall, Weir, Granger
Dam, Coupland, Theon, Rices Crossing, Laneport, Hoxie, Beyarsville,
Waterloo, Hare, Walburg, Schwertner, Jonah and Noack.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail, damaging winds, and continuous cloud to ground lightning
are occurring with this storm. Move indoors immediately. Lightning is
one of nature's leading killers. Remember, if you can hear thunder,
you are close enough to be struck by lightning.
&&
LAT...LON 3074 9727 3047 9717 3040 9734 3049 9751
3086 9767 3088 9764
TIME...MOT...LOC 0653Z 331DEG 29KT 3085 9753
HAIL...1.25IN
WIND...<50MPH
$$
CP3 follow-up statements
244
WWUS54 KEWX 290714
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
214 AM CDT Wed Apr 29 2020
TXC491-290800-
/O.CON.KEWX.SV.W.0079.000000T0000Z-200429T0800Z/
Williamson TX-
214 AM CDT Wed Apr 29 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CDT
FOR EASTERN WILLIAMSON COUNTY...
At 214 AM CDT, severe thunderstorms were located along a line
extending from near Granger Dam to Granger to near Bartlett, moving
southeast at 30 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Taylor, Granger, Hutto, Bartlett, Jarrell, Thrall, Weir, Granger Dam,
Coupland, Theon, Rices Crossing, Laneport, Hoxie, Beyarsville,
Waterloo, Hare, Walburg, Schwertner, Jonah and Noack.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3074 9727 3047 9717 3040 9734 3049 9751
3086 9767 3088 9764
TIME...MOT...LOC 0714Z 319DEG 26KT 3068 9725 3073 9742 3083 9750
HAIL...1.00IN
WIND...<50MPH
$$
CP139
WWUS54 KEWX 290733
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
233 AM CDT Wed Apr 29 2020
TXC491-290800-
/O.CON.KEWX.SV.W.0079.000000T0000Z-200429T0800Z/
Williamson TX-
233 AM CDT Wed Apr 29 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CDT
FOR EASTERN WILLIAMSON COUNTY...
At 233 AM CDT, a severe thunderstorm was located near Granger Dam, or
near Granger, moving southeast at 30 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Taylor, Granger, Bartlett, Thrall, Granger Dam, Laneport, Noack,
Hoxie, Beyarsville, Waterloo, Hare and Sandoval.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3074 9727 3047 9717 3040 9734 3070 9747
3080 9743
TIME...MOT...LOC 0733Z 323DEG 28KT 3069 9738
HAIL...1.00IN
WIND...<50MPH
$$
CP283
WWUS54 KEWX 290751
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
251 AM CDT Wed Apr 29 2020
TXC491-290800-
/O.EXP.KEWX.SV.W.0079.000000T0000Z-200429T0800Z/
Williamson TX-
251 AM CDT Wed Apr 29 2020
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WILLIAMSON COUNTY WILL
EXPIRE AT 300 AM CDT...
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore, the warning will
be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 900 AM CDT for
south central Texas.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Austin San Antonio.
LAT...LON 3074 9727 3047 9717 3040 9734 3070 9747
3080 9743
TIME...MOT...LOC 0750Z 331DEG 29KT 3057 9730
$$
CPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 12:46 AM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Apr 29, 12:46 AM CDT, 1 hour 8 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 1246 AM CDT Wed Apr 29 2020 .AVIATION.../06Z TAFS/ A layer of MVFR cigs formed over I-35 and looks to hang around through the time that the front and storms arrive. Some storms around the AUS area could produce strong wind gusts, and maybe some small hail with the onset time of around 09Z not favoring the severity seen to the north earlier in the night. Most of the rapid refresh runs show little of no deep convection around the SAT/SSF vcntys as the storms and front reach those areas around 11Z. At DRT, no low clouds or shower activity is expected, and the only period changes address winds. As for the I-35 winds, late morning post frontal winds could reach 30 knots, but will stick with a high end of 25 knots to keep the forecast periods from getting too complex. && .PREV DISCUSSION... /ISSUED 926 PM CDT Tue Apr 28 2020/ UPDATE... In terms of grid updates have only made minor updates to shift precipitation for South Central Texas until after midnight. This fits in line with the most recent runs of the HRRR and other high resolution models. It looks like the best window for precipitation will be between 5 and 8 am. These recent runs of the HRRR also show the western flank of the squall line weakening slightly with the main bowing portion with the greatest severe wind risk focusing more in Houston's area and possibly getting into our eastern counties like Lee and Fayette. If the recent HRRR runs and the 18z Texas Tech WRF verify the 30% PoP for Bexar County is too high and San Antonio may once again totally miss out on any precipitation. One probable reason for the storms weakening as they approach South Central Texas by Wednesday morning is the continued presence of a capping inversion still evident on evening aircraft soundings out of the AUS and SAT airports. While the advancing front should overcome that cap it may play a role in limiting some of the thunderstorm activity. Trends will certainly be monitored through the night, but as of now it looks like the greatest threat will be concentrated east of I-35 and possibly east of our area. SPC does have Severe Watch 154 across our northern border with the Fort Worth and Houston until 4 am. As stated earlier in the discussion storms should be approaching our northern border around then and any need for a watch at that point will be coordinated between SPC and EWX pending the radar and model trends early Wednesday AM. PREV DISCUSSION... /ISSUED 651 PM CDT Tue Apr 28 2020/ AVIATION... VFR conditions persist this afternoon across all of South Central Texas. Storms across Mexico are producing some cirrus blow off around K5T9 (Eagle Pass) but this is all south of Del Rio. VFR skies should continue through much of the night ahead of a front which will arrive early Wednesday morning. Precipitation chances will be greatest at AUS and so prevailing thunder has been included from 08z to 11z Wednesday AM. When the front arrives winds will switch around to the north and begin around 12 knots, but quickly pick up through the day Wednesday and be gusty at times up to 25 knots. The front will arrive around 11z at SAT/SSF. Models show much of the precipitation to the east and north of the San Antonio terminals so have only kept VCTS in for those areas. DRT should remain dry through the period with the front and north winds arriving around 09z. Ceilings could briefly drop to MVFR with the precipitation along the front, but VFR skies return by 15z across the I-35 corridor. PREV DISCUSSION... /ISSUED 219 PM CDT Tue Apr 28 2020/ SHORT TERM (Tonight through Wednesday Night)... A cold front will move down through North Texas tonight bringing showers and thunderstorms into the eastern half of South Central Texas. The front will be moving into a moist, conditionally unstable airmass. Dewpoint temperatures will be in the middle 60s to lower 70s. Forecast soundings show very high CAPE, but a stout cap. Convection should be ongoing as the front arrives and this cap may not matter. SPC has included a small portion of Burnet, Williamson, and Lee Counties in the Enhanced risk area with the Slight risk down to a Fredericksburg to New Braunfels to Hallettsville line and the Marginal risk from Kerrville to San Antonio to Kenedy. They expect a line of storms to be moving into our CWA late tonight and that damaging wind gusts will be the most likely threat with large hail also possible. The tornado threat is very low, but not zero. Models have slowed things down and the short term models are showing a line of storms moving into our northeastern counties sometime after midnight and moving through San Antonio by around 6 am and out our CWA by mid-morning. Convection should end quickly behind the front as drier air moves in. Winds will become breezy from the north during the afternoon. Winds will weaken during the evening as the pressure gradient relaxes. Clear skies, light winds, and cold advection will lead to low temperatures Thursday being below normal. LONG TERM (Thursday through Tuesday)... After a dry and pleasant Thursday, conditions get warmer and more humid with southeasterly winds. Temperatures will reach into the 90s on Friday with most areas near the triple digits by Sunday. Overnight temps will be warm as well, with lows in the 70s. The combination of heat and moisture will produce heat indices of up to 104 to our west along the Rio Grande Plains, and 100 to 102 in our metro areas of San Antonio and Austin. This trend continues into midweek next week. Another upper disturbance approaches by Wednesday, but with typical Day 7 model inconsistency, the forecast remains dry, and is likely to change over the next few days. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 56 85 59 90 66 / 0 0 0 0 0 Austin Bergstrom Intl Airport 54 85 57 91 66 / 0 0 0 0 0 New Braunfels Muni Airport 54 85 56 91 65 / 0 0 0 0 0 Burnet Muni Airport 53 83 58 90 66 / 0 0 0 0 0 Del Rio Intl Airport 59 91 62 98 70 / 0 0 0 0 0 Georgetown Muni Airport 53 83 58 90 66 / 0 0 0 0 0 Hondo Muni Airport 54 89 56 95 65 / 0 0 0 0 0 San Marcos Muni Airport 53 85 55 91 64 / 0 0 0 0 0 La Grange - Fayette Regional 52 84 57 90 66 / 0 0 0 0 0 San Antonio Intl Airport 56 86 58 91 66 / 0 0 0 0 0 Stinson Muni Airport 57 86 58 93 66 / 0 0 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term/Aviation...Oaks Long-Term...04
Hazardous weather outlook, Apr 28, 4:04 AM CDT, 21 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 404 AM CDT Tue Apr 28 2020 TXZ171>173-183>194-202>209-217>225-228-290915- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 404 AM CDT Tue Apr 28 2020 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Strong to severe thunderstorms are possible along and east of a Kerrville to San Antonio to Karnes City line tonight with the highest chances east of a Lake Buchanan to Taylor line. Damaging winds and large hail are the main threats. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A few strong to severe thunderstorms are possible along and south of a Hallettsville to Karnes City line Wednesday morning. Damaging winds are the main threats. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 2:00 AM CDT | Special Weather Statement | EWX | Lee | 60 min |
| Apr 29, 2:50 AM CDT | Special Weather Statement | EWX | Lee | 40 min |
| Apr 29, 2:55 AM CDT | Special Weather Statement | EWX | Fayette, Lee | 65 min |
| Apr 29, 3:54 AM CDT | Severe Thunderstorm Warning | EWX | Burnet, Lee, Travis, Williamson | 66 min |
| Apr 29, 3:56 AM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Fayette, Lee | 52 min |
| Apr 29, 4:14 AM CDT | Areal Flood Advisory | EWX | Lee | 4 hr |
| Apr 29, 4:35 AM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Blanco, Burnet, Caldwell, Fayette, Gillespie and 5 more | 55 min |
| Apr 29, 5:27 AM CDT | Special Weather Statement | EWX | Bastrop, Blanco, Caldwell, Comal, Fayette, Gillespie and 7 more | 63 min |
| Apr 29, 6:13 AM CDT | Special Weather Statement | EWX | Bandera, Bexar, Caldwell, Comal, DeWitt, Gillespie and 6 more | 62 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.